[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 201
Citations 0
Letters
July 18, 2012

Retinal Detachment and Fluoroquinolones

Author Affiliations
 

Letters Section Editor: Jody W. Zylke, MD, Senior Editor.

Author Affiliations: Washington University School of Medicine, St Louis, Missouri (Dr Rao; raor@vision.wustl.edu); and University of Iowa Hospitals and Clinics, Iowa City (Dr Dlouhy).

JAMA. 2012;308(3):233. doi:10.1001/jama.2012.6628

To the Editor: Dr Etminan and colleagues1 conducted a case-control analysis of the association of oral fluoroquinolone use with retinal detachment. Understanding the mechanism by which fluoroquinolones may increase retinal detachment risk is important, especially if topical fluoroquinolones, the most common class used during the perioperative period of cataract surgery2 and for contact lens–related infections,3 carry a similar risk.

First Page Preview View Large
First page PDF preview
First page PDF preview
×